Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 146, NWS San Angelo, TX

June 2, 2021Fisher County, Haskell County, Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2021, 6:01 AM CDT for Fisher County, Haskell County, Jones County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 6:01 AM CDT (11:01 UTC)
Expired
Jun 2, 2021, 7:00 AM CDT
In force
59 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fisher County, TX, Haskell County, TX, Jones County, TX

The radar

The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WUUS54 KSJT 021101
SVRSJT
TXC151-207-253-021200-
/O.NEW.KSJT.SV.W.0146.210602T1101Z-210602T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
601 AM CDT Wed Jun 2 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Haskell County in west central Texas...
  Northern Jones County in west central Texas...
  Northeastern Fisher County in west central Texas...

* Until 700 AM CDT.

* At 559 AM CDT, a severe thunderstorm was located 12 miles northwest
  of Jud, or 15 miles northeast of Swenson, moving southeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Rule around 625 AM CDT.
  Haskell around 635 AM CDT.
  Paint Creek around 645 AM CDT.
  Stamford and Lake Stamford Marina around 650 AM CDT.

Other locations impacted by this severe thunderstorm include Jud, 
Hitson, Tuxedo, Highways 380 and 277 in Haskell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3297 9948 3295 9952 3296 9961 3292 9962
      3273 10015 3296 10027 3296 9999 3339 9999
      3340 9947
TIME...MOT...LOC 1059Z 311DEG 41KT 3337 10014 

HAIL...1.00IN
WIND...60MPH
 
$$

sn
1 follow-up statement
534 
WWUS54 KSJT 021127
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
627 AM CDT Wed Jun 2 2021

TXC151-021136-
/O.CAN.KSJT.SV.W.0146.000000T0000Z-210602T1200Z/
Fisher TX-
627 AM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning will not impact 
Fisher County. Therefore, the warning has been cancelled.

LAT...LON 3340 9947 3297 9948 3296 9951 3296 9961
      3292 9962 3273 10014 3296 10014 3296 9999
      3339 9999
TIME...MOT...LOC 1126Z 310DEG 40KT 3319 9989 

$$

TXC207-253-021200-
/O.CON.KSJT.SV.W.0146.000000T0000Z-210602T1200Z/
Haskell TX-Jones TX-
627 AM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR HASKELL AND NORTHERN JONES COUNTIES...

At 626 AM CDT, a severe thunderstorm was located over Rule, moving
southeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Haskell around 635 AM CDT.
  Paint Creek around 645 AM CDT.
  Stamford and Lake Stamford Marina around 650 AM CDT.

Other locations impacted by this severe thunderstorm include Jud,
Tuxedo, The Intersection Of Us-180 And Ranch Road 126, Us-
380 Near The Haskell-Stonewall County Line and Us-
277 Near The Haskell-Knox County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3340 9947 3297 9948 3296 9951 3296 9961
      3292 9962 3273 10014 3296 10014 3296 9999
      3339 9999
TIME...MOT...LOC 1126Z 310DEG 40KT 3319 9989 

HAIL...1.00IN
WIND...60MPH
 
$$

sn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:48 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 2, 4:48 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
448 AM CDT Wed Jun 2 2021

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 358 AM CDT Wed Jun 2 2021

An MCS is approaching the Big Country area from the northwest, so
have increased PoPs there for these storms. Expect these to remain
below severe levels as they move through, but gusty winds, small
hail, and localized flooding will be possible, especially since
the Big Country has seen well above its average rainfall for the
last few weeks, and is primed for flooding.

Otherwise, expecting another day with mild temperatures warming
into the upper 70s to lower 80s, and humid conditions. After the
cluster of thunderstorms moves through the Big Country this
morning, rain chances will be 20 to 30 percent for the rest of the
daytime hours. However, thunderstorms are again expected to
develop to our west and northwest tonight over the higher terrain
as upper level shortwave energy moves into the area. This activity
may organize into another cluster of storms and move through
tonight. Exactly where, and the timing is uncertain at this point,
but at this time, is expected to occur after dark, and affect
areas mainly south of Interstate 20. If this occurs, some of the
storms could be strong to severe, with the main concerns being
large hail, damaging wind gusts, and localized flooding.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 359 AM CDT Wed Jun 2 2021

Upper level troughing will remain over the area on Thursday.
Models continue to develop a cutoff low over West Central Texas
on Friday, with this feature remaining nearly stationary through
the weekend. A continued moist and unstable airmass will lead to
continued chances for isolated to scattered showers and
thunderstorms each day mainly in the afternoon and evening hours.
By Monday and Tuesday of next week the upper low is progged to
slowly move off to the east, with an elongated upper level ridge
moving into the region from the west. Despite the influence of the
upper ridge, will continue to show at least a slight chance of
showers and thunderstorms during the peak heating of the afternoon,
with the higher rain chances across the eastern half of the area.

Temperatures through the weekend will continue to run below
normal, with highs in the upper 70s and lower 80s under partly to
mostly cloudy skies. A warming trend can be expected for the
beginning to middle of next week- highs in the mid to 80s to near
90 degrees- as the upper ridge begins in influence the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 202 AM CDT Wed Jun 2 2021

VFR conditions are in place across the area this evening. Expect
this to continue into the early morning hours with mid and upper
level clouds streaming across the area, hindering low cloud
development. However, there is a chance for some low clouds
between 12Z and 16Z Wednesday morning for our southern sites.
Expect most sites to improve to VFR by 18Z, and remain there
into the overnight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 79  62  79  62 /  50  50  50  10
San Angelo 	 83  62  81  62 /  20  60  50  20
Junction 	 83  63  78  62 /  40  60  60  30
Brownwood 	 81  63  79  62 /  50  60  60  20
Sweetwater 	 79  61  79  62 /  50  40  30  10
Ozona      	 83  62  78  62 /  20  60  50  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...20
LONG TERM....42
AVIATION...20
Hazardous weather outlook, Jun 2, 3:46 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
346 AM CDT Wed Jun 2 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
346 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

There is a Marginal Risk for some storms to become strong to
severe across the area tonight. The main hazards with any storms
will be large hail, damaging wind gusts, and dangerous lightning.
Locally heavy rainfall and localized flooding will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Showers and thunderstorms, mainly during the afternoon and
evening hours, will remain in the forecast through the upcoming
weekend. The main concern will be the potential for localized
flooding, however, gusty winds, hail, and dangerous lightning may
also accompany these thunderstorms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 2, 5:48 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
548 AM CDT Wed Jun 2 2021

TXZ049-098-113-021145-
Haskell TX-Fisher TX-Jones TX-
548 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHWESTERN JONES AND
FISHER COUNTIES UNTIL 645 AM CDT...

At 546 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to Lake Alan Henry. Movement was
southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Haskell, Hamlin, Rotan, Roby, Rule, Rochester, Weinert, O'brien,
Hobbs, Mccaulley, Paint Creek, Sagerton, Jud and Hitson.

LAT...LON 3339 9947 3314 9948 3280 9991 3258 10033
      3253 10066 3296 10065 3296 9999 3340 9999
TIME...MOT...LOC 1046Z 313DEG 30KT 3358 10026 3306 10103

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:48 AM CDTSpecial Weather StatementSJTFisher, Haskell57 min
Jun 2, 6:46 AM CDTSpecial Weather StatementSJTJones, Shackelford, Throckmorton59 min
Jun 2, 8:35 AM CDTAreal Flood WarningSJTHaskell36 hr
Jun 2, 1:20 PM CDTSpecial Weather StatementSJTCoke40 min
Jun 2, 2:16 PM CDTSpecial Weather StatementSJTSterling44 min
Jun 2, 2:21 PM CDTRiver Flood WarningSJTShackelford, Throckmorton48 hr
Jun 2, 2:31 PM CDTAreal Flood AdvisorySJTCoke, Sterling3 hr
Jun 2, 3:07 PM CDTSpecial Weather StatementSJTCoke38 min
Jun 2, 3:46 PM CDTSpecial Weather StatementSJTTom Green44 min
Jun 2, 4:02 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Jun 2, 4:12 PM CDTSpecial Weather StatementSJTMcCulloch48 min
Jun 2, 4:27 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 2, 4:43 PM CDTSpecial Weather StatementSJTConcho47 min
Jun 2, 4:47 PM CDTSpecial Weather StatementSJTTom Green43 min
Jun 2, 4:50 PM CDTAreal Flood AdvisorySJTConcho, McCulloch115 min
Jun 2, 4:53 PM CDTSevere Thunderstorm WarningSJTNolan52 min
Jun 2, 4:54 PM CDTAreal Flood AdvisorySJTCoke, Concho, Runnels, Tom Green3 hr
Jun 2, 4:56 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green27 min
Jun 2, 5:22 PM CDTSpecial Weather StatementSJTTom Green38 min
Jun 2, 5:36 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch3 hr
Jun 2, 5:38 PM CDTSpecial Weather StatementSJTFisher52 min
Jun 2, 5:54 PM CDTSpecial Weather StatementSJTConcho51 min
Jun 2, 5:56 PM CDTSpecial Weather StatementSJTConcho49 min
Jun 2, 5:59 PM CDTAreal Flood AdvisorySJTTom Green2 hr
Jun 2, 6:26 PM CDTAreal Flood AdvisorySJTConcho, Tom Green2 hr
Jun 2, 6:35 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, San Saba115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.